Originally Posted by Zei
Statins might exert a tiny positive effect (but not in females) by reducing inflammation, which if so might explain the tiny statistical benefit to some males with prior heart attacks and perhaps have some sort of positive effect on the COVID thing by reducing inflammation. However, I credit statins for causing the condition that killed my MIL, so I won't be signing up for them. Ever.
I agree with you there and to this day feel statins comtributed to the death of my father too. My dad was a T2 diabetic but well controlled with metformin alone, had BP of about 110/65, cholesterol was about 205 with great ratios - and at 75 was still quite fit, hale and hearty. The cardiologist said he had an amazingly strong heart. But his doctor INSISTED he go on statins because he was a T2 diabetic and had "high" cholesterol. He was of the generation that believed doctors were always right and never questioned what he was told so he took them.
And within MONTHS he turned from a hale 75-year-old to a little shriveled old man - stooped over, muscle aches all the time, memory issues. He developed congestive heart failure (one of the possible statin side effects). All within SIX MONTHS.
I was stupid in those days and could not put the pieces together but my sister, bless her, did a lot of research and concluded that it was due to the statins. She begged him to stop taking them but he never questioned the "doctor says" and said why would be trust her instead of his doctor?
But again, bless my sister, she eventually even went to his doctor herself and more or less managed to pressure him into agreeing to stop the prescription, and only then did my dad agree to stop taking them.
Once he did he did slowly begin to improve, but he never again regained the health he had had before he began taking them. He did live almost seven more years, dying shortly before his 82nd birthday, but my sister and I both still feel that the statins were still the "beginning of the end". He was always a frail little old man from that point on.